MAUDE Adverse Event Report: DEROYAL INTERCONTINENTAL, S.R.L. UMBILICUP; CONTAINER, EMPTY, FOR COLLECTION & PROCESSING OF BLOOD & BLOOD COMPONENTS

DEROYAL INTERCONTINENTAL, S.R.L. UMBILICUP; CONTAINER, EMPTY, FOR COLLECTION & PROCESSING OF BLOOD & BLOOD COMPONENTS
Model Number 72-8000NS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the true root cause cannot be determined at this time due to the lack of a sample for evaluation.Potential root causes have been identified but are not limited to the following: an end use error or an event isolated to a single reporting customer.The product's instructions for use includes a warning that "care should be exercised whenever handling sharp needles to prevent accidental needle sticks." corrective action: due to the investigation and root cause determination, a corrective action has not been identified as being necessary.Investigation summary: an internal complaint ((b)(4)) was received indicating the needle of an umbilicup (part 72-8000ns, lot unknown) pricked a healthcare provider.The sample was not returned for evaluation because the product was discarded by the end user due to contamination.Additionally, a lot number was not provided by the end user.Therefore, the complaint investigator was unable to review the work order for discrepancies that may have contributed to the reported event.Deroyal has sold (b)(4) cases of the finished good from october 4, 2017 to september 5, 2018.Each case contains (b)(4) eaches, which equates to (b)(4) eaches sold.A review of complaints for the same time period yielded no similar issues reported.This results in a complaint-to-sales ratio of (b)(4) percent.Deroyal will continue to monitor post-market feedback and will recognize in the future if this issue reoccurs.Preventive action: due to the investigation and root cause determination, a preventive action has not been taken.The investigation is complete at this time.If new and critical information becomes available, this report will be updated.
 
Event or Problem Description
Healthcare provider was pricked by the needle under the gray rubber.

Brand Name
UMBILICUP
Common Device Name
CONTAINER, EMPTY, FOR COLLECTION & PROCESSING OF BLOOD & BLOOD COMPONENTS
Manufacturer (Section D)
DEROYAL INTERCONTINENTAL, S.R.L.
km 7, autopista joaquin balagu
pisano free zone, building 49
santiago, santiago
DR 
MDR Report Key7939127
Report Number1060680-2018-00008
Device Sequence Number16522368
Product Code KSR
UDI-Device Identifier00749756331951
UDI-Public00749756331951
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K020753
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72-8000NS
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1